Hail, White
- When
- July 3, 4:53 PM EST
- Where
- White County, 5 mi NE of Helen
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -83.650
The public reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 3, 1:12 PM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT THU JUL 3 2003 MODELS IN GENERAL AGREEMENT. ISOLATED SHOWERS WILL DISSIPATE TOWARDS SUNSET THIS EVENING. NEXT CHANCE OF RAIN COMES FRIDAY AFTERNOON AND WILL CONTINUE THROUGH THE WEEKEND. THE BEST CHANCE OF RAIN WILL BE SATURDAY AND SUNDAY. GUIDANCE TEMPERATURES ARE ACCEPTED. IN THE EXTENDED...MODELS CONTINUE TO INDICATE A COLD FRONT AFFECTING NORTH GEORGIA BY MIDWEEK. GFS HAS DELAYED THIS TO THURSDAY...YESTERDAYS RUN SHOWED IT COMING IN ON WEDNESDAY...THEREFORE I AM NOT SOLD COMPLETELY ON THE FRONT AFFECTING US EVEN ON THURSDAY. HOWEVER...MODELS DO SHOW MOISTURE REMAINS TRAPPED UNDER THE UPPER HIGH AND WILL THEREFORE KEEP CHANCE OF THUNDERSTORMS ALL DAYS. .PRELIMINARY POINT TEMPS/POPS... KATL 68 88 69 85 / 10 30 30 40 KAHN 68 89 69 86 / 10 30 30 40 KGVL 68 87 68 85 / 10 20 30 40 KRMG 67 90 69 87 / 10 20 30 40 KCSG 71 90 72 89 / 10 50 40 50 KMCN 71 89 72 88 / 10 50 40 50 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. 17
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... AN WEAK FRONTAL BOUNDARY EXTENDING FROM NEAR AUGUSTA TO NEAR COLUMBUS WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. .PRIMARY HAZARD...THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY DOWNPOURS THAT COULD PRODUCE BRIEF FLOODING. .DISCUSSION... THE AIRMASS ACROSS CENTRAL GEORGIA IS MODERATELY UNSTABLE WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. LOW LEVEL WINDS WILL CONVERGE INTO A BROAD...WEAK FRONTAL ZONE THAT IS STATIONARY AND EXTENDS ACROSS CENTRAL GEORGIA. THIS WIND CONVERGENCE WILL ADD THE NECESSARY FORCING FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. THE AIR REMAINS RICH WITH TROPICAL MOISTURE...SO ANY THUNDERSTORM WILL LIKELY PRODUCE HEAVY DOWNPOURS. MORE THAN ONE INCH COULD FALL IN LESS THAN AN HOUR...WHICH WOULD LIKELY RESULT IN SOME STREET FLOODING. THUNDERSTORMS ARE EXPECTED TO DIMINISH LATE IN THE EVENING AS WIND CONVERGENCE WEAKENS AND THE AIRMASS BECOMES MORE STABLE WITH THE LOSS OF DAYTIME HEATING. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. 15
GAZ110-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT THU JUL 3 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR COUNTY UNTIL 545 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JACKSONVILLE...MOVING SLOWLY EAST AT 5 MPH. THIS STORM IS PRODUCING VERY HEAVY RAIN WHICH IS FALLING AT A RATE OF 2 TO LOCALLY 4 INCHES AN HOUR. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. MOTORISTS OVER SOUTHERN TELFAIR COUNTY SHOULD BE ALERT FOR PONDING OF WATER. DO NOT ATTEMPT TO DRIVE TRHROUGH FLOWING WATER. THIS STORM SHOULD DIMINISH OVER THE AREA BY 545 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. DH
The Greer radar (KGSP), 131 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 hail. Local standard time, as filed.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330261.